You are viewing iud_divas

Previous Entry | Next Entry

Copper vs. Mirena

I've finally decided that I am sick and tired of BCPs. I hate taking the pills, they make me feel nauseous and I just cannot stay consistent to save my life.

My main problem with the pill is that because I'm not consistent taking it, it really messes with my complexion and I HATE it. While on the pill (very inconsistent) for about a year or two, face was just awful with the acne. I went off of it for 3 months or so and it really cleared up a lot and I was very happy. Then I had a MAJOR pregnancy scare and so now I'm back on it for the added contraception protection (not that it does much when I don't take it correctly, but I guess in my mind it does). But once again, the stupid skin crap is starting up again and it's getting on my nerves. I've been on ortho tri-cyclen, yaz and now ortho-cyclen and I'm convinced that it's either the hormones or just my inconsistency that is causing this acne side effect.

That being decided, I'm really starting to consider other forms of longer term, easily reversible birth control. I've really ruled out all the other hormonal types (implant, depo shot) because of the nasty side effects there seem to be.

So now I'm down to the IUD. I don't really think I'd have a major problem with a foreign object in my uterus or anything like that and I think I have a fairly high tolerance for pain and all. I'm 22 and have never been pregnant. I've been in a securely monogomous relationship for 2 years now.

I'm trying to decide which I would prefer, the copper or the hormonal IUD. I've read that the progesterine in Mirena is lo-dose (which I've never tried in pill form), but it is the most androgenic (acne-causing) and I'm curious to know if anyone who has had acne-prone skin has had their skin condition worsened, improved, or remained the same on the hormonal OR copper IUD. I am not opposed to the copper IUD at all, but if I could have the same protection with lessened or even non-existant periods than I would rather invest in that, of course.

BTW, I've been looking for feedback on IUDs all day on the internet and all the message boards have been negative and full of horror stories. It is so refreshing to find this community on LJ with more diverse experiences and women more in my age-range.

Thanks in advance for your input ladies!!!

Comments

( 14 comments — Leave a comment )
seraphicstar
Mar. 25th, 2007 10:53 pm (UTC)
i never really had acne, with the mirena i have a little, nothing huge... a few on my chest and face.... nothing a little acne stuff cant fix (i love the burts bees herbal blemish stick!)
my periods have been panty liner flow... and for about 4 days... as opposed to 5 days of river like periods before the mirena.
oh, im 19 as well, ive had it since 10/06
firesorceress
Jun. 11th, 2007 09:08 pm (UTC)
Oooo, where do you get the burt's bees herbal blemish stick? I've never heard of that...
seraphicstar
Jun. 11th, 2007 09:32 pm (UTC)
http://www.burtsbees.com/webapp/wcs/stores/servlet/ProductDisplay?catalogId=10751&storeId=10101&productId=17462&langId=-1&categoryId=&showSubCategory=yes
long url, i know. but its burtsbees.com then herbal remedies then Dr. Burt's Herbal Blemish Stick. its so awesome :)
stateofwonder
Mar. 25th, 2007 11:46 pm (UTC)
My skin is quite acne prone, and the Mirena hasn't made a lick of difference for me, either way. Good luck with whatever you choose!
poppysleep
Mar. 25th, 2007 11:56 pm (UTC)
I used to have great skin, and now it's full of acne thanks to the Mirena. I'm actually considering removing it and going on BCP to fix my skin, ha. Other than that, I mostly like it, except for the weirdness in my cycle -- it's very looooong. I stopped getting any sort of real period.

I don't know if your skin will get worse on the Mirena, but I doubt it will get better.
irish_star
Mar. 26th, 2007 01:07 am (UTC)
My skin hasn't had any major changes. I love my Mirena and I'm glad I kept it in after the first 6 weeks of mild cramps all the time. I've now had it in for a little over 4 months and it's amazing. My periods went from "having to take a day off of work and 5 days on 12 painkiller pills" to "oh, did I just have my period?". I have about 4 days or so where I'll notice I'm bleeding a little (super light in that I don't even bother with a panty liner) and zero cramps.
The only reason I'd take my Mirena out is to hug it :)
polymexina
Jun. 23rd, 2007 10:31 pm (UTC)
how was your weight?
myo86
Oct. 29th, 2007 06:41 pm (UTC)
Mirena
Hi, I was just wondering if you had any previous acne or
occasional breakouts before going on Mirena?
amythegoof
Mar. 26th, 2007 01:19 am (UTC)
When I was a teenager I had the worst acne of any of my friends, and I started taking birth control partly because I was having sex but partly to help my skin. Now that i'm older and things have balanced out, and I would get the occasional flare (even on the pills) but nothing that bad. I got a copper IUD in Jan. and I had a coworker comment the other about how nice my skin has been looking, which is like the first time ever anyone has ever said that to me. So no synthetic hormones could be a good thing!!
pontiuspilates
Mar. 26th, 2007 02:14 am (UTC)
I had great skin before I went on BCPs - seriously, random strangers would compliment me on it and say I should be in Noxzema commercials. Then I went on BCPs and my skin went totally downhill - I used to get these gross breakouts all over my chin and at my hairline, every month at the time of my period. The first couple months on the Mirena, my chin cleared up but I kept getting these huge, disgusting zits right at my hairline - I couldn't wear my hair back for about eight weeks; seriously, these things looked like boils they were so big and nasty! But now, my skin has actually cleared up and looks better than it has in several years - I think it might be that since there is a constant level of hormone in my body rather than the constant fluctuations you get with pills.
fairnymph
Mar. 26th, 2007 02:33 am (UTC)
I have a copper IUD, but since I've been in this community (about 6 months) I have seen a number of posts with women who got a Mirena complaining about acne problems. So if that is a concern for you I would definitely go with the copper IUD.
queenofhearts
Mar. 26th, 2007 07:35 am (UTC)
Mirena IUD has made my face break out off and on. The last month and a half, it was REALLY bad though. If you already have acne prone skin (which I do), since you have reactions to the other BC, you might want to try the copper IUD.
elettaria
Mar. 26th, 2007 11:16 am (UTC)
It's not exactly the same, but I'd suggest trying a while on progestogen-only pills to see how you respond. It'll give you a rough idea at least of what Mirena might do to you. Different forms of progestogen-only medication still have more in common with each other than one of them will have in common with the combined pill.
heavenkittykat
Jun. 12th, 2007 07:36 pm (UTC)
One of the reasons why I didn't choose mirena is for the reason that one of its side effects is increase of "acne" and I'm 19 and acne prone.
( 14 comments — Leave a comment )

Latest Month

July 2014
S M T W T F S
  12345
6789101112
13141516171819
20212223242526
2728293031  

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com